Welcome. The Children’s Hospital of Philadelphia’s newsletter for pediatricians now has an online home. You’ll find everything you enjoy about the printed version of Children’s Doctor, plus expanded content and, as our site grows, even more features. Please drop by for a “consult” with us regularly!
A 14-year-old boy presented to Urgent Care for a skin lesion on his right foot which has been present for 3 weeks. It originally was swollen and itchy. Then after wearing wet sneakers, it became ring-like. He was treated with a topical antifungal/steroid combination product. He then developed blisters on his hands and feet 1 week later. He developed a bumpy, severely pruritic rash on his trunk and extremities around this time as well. He was seen by a dermatologist, who prescribed prednisone. Blisters on the hands and feet did improve with steroids, but mother is frustrated that despite 11 days of steroids, his rash is still very itchy and not improved.
On examination, he is very uncomfortable due to pruritis but not toxic appearing. Right foot has an annular patch with peripheral scale. Head, neck, trunk, arms, and legs are covered with widespread maculopapular rash. Healing blisters noted on hands and feet.
Congratulations to Prithvi Sankar, MD, of Philadelphia, Pennsylvania, who sent in the first correct answer to last issue’s challenge. The correct answer was aniridia and WAGR syndrome, the topic of this issue’s cover story.
Send us your feedback and alumni news, or request to receive Children’s Doctor electronically.